# SDR 2012FA0000246

- Difficulty date: March 22, 2012
- Submitted: April 27, 2012
- Operation: General aviation
- Aircraft: N421AZ
- Make and model: Cessna 421C
- Aircraft serial: 421C0401
- Engine: Cont GTSIO520*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Gasket
- Part number: 635823
- Condition: Failed
- Location: Oil Cap
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OIL FILLER CAP GASKET ON ENGINE.  HAVE REPLACED THE GASKET TWO TIMES DUE TO DISTORTION AND TORN.  GASKET MATERIAL LACKS STABILITY FOR THE TWISTING FORCE IT IS SUBJECTED TO.  THE MATERIAL SQUEEZES OUT OF PLACE AND WINDS UP IN THE WINGS OF THE CAP.  THIS CAUSES AN OIL SEEP.  THE FACTORY SENT 3 EA GASKETS AT THE 100 HUR MARK ON THE ENGINE WHEN I MADE COMMENTS TO THEM.  THE 2ND ONE CHANGED WITHIN 150 HRS TIS WAS TORN.  THE MATING SURFACES ARE SMOOTH.  THE GASKET MATERIAL SEEMS TO BE DISPLACED BY THE SQUEEZE OF THE CAP PRESSURE TO FORCE THE GASKET INTO THE WINGS/FINGER HOLDS ON THE CAP.  THIS CAUSES A LEAK.  THE GASKET MATERIALIS ALSO TEARING IN THIS APPLICATION.
